ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Exact nonlinear travelling hydromagnetic wave solutions

Venkatachalappa, M and Rudraiah, N and Sachdev, PL (1992) Exact nonlinear travelling hydromagnetic wave solutions. In: Acta Mechanica, 93 (1-4). pp. 1-11.

[img] PDF
Exact_nonlinear.pdf - Published Version
Restricted to Registered users only

Download (563Kb) | Request a copy
Official URL: http://www.springerlink.com/content/g1311p3u220231...

Abstract

Exact travelling wave solutions for hydromagnetic waves in an exponentially stratified incompressible medium are obtained. With the help of two integrals it becomes possible to reduce the system of seven nonlinear PDE's to a second order nonlinear ODE which describes an one dimensional harmonic oscillator with a nonlinear friction term. This equation is studied in detail in the phase plane. The travelling waves are periodic only when they propagate either horizontally or vertically. The reduced second order nonlinear differential equation describing the travelling waves in inhomogeneous conducting media has rather ubiquitous nature in that it also appears in other geophysical systems such as internal waves, Rossby waves and topographic Rossby waves in the ocean.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 24 Jan 2011 08:46
Last Modified: 24 Jan 2011 08:46
URI: http://eprints.iisc.ernet.in/id/eprint/35224

Actions (login required)

View Item View Item